Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 23, 2021, 4:52 PM CDT for Foard County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2021, 4:52 PM CDT (21:52 UTC)
- Expired
- Apr 23, 2021, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:34 PM CDT | HAIL 2 | 8 N Truscott, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1968 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562
WWUS84 KOUN 232152
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT Fri Apr 23 2021
TXZ084-087-232230-
Foard TX-Knox TX-
452 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 530 PM CDT...
AT 449 PM CDT, a strong thunderstorm was located 11 miles east of
Chalk, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3391 10005 3400 9983 3376 9968 3371 9999
3383 10000 3385 10005
TIME...MOT...LOC 2149Z 249DEG 25KT 3381 10004
$$
WareWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:01 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 23, 2:01 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Norman OK 201 PM CDT Fri Apr 23 2021 ...New SHORT TERM, LONG TERM... .UPDATE... Issued at 1032 AM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .SHORT TERM... (This evening through Saturday) Issued at 159 PM CDT Fri Apr 23 2021 The upper trough is currently tracking across CO/NM and the surface low continues to develop over the TX panhandle. Low- level moisture will continue to advect into our area through this evening. Latest mesoanalysis data shows steep lapse rates in place and increasing MUCAPE indicates destabilization is underway over western/southern Oklahoma and north TX. Increased POPs for 18Z Friday through 06Z Saturday, as CAMS suggest widespread convection across portions of western north Texas and southern Oklahoma around mid- day. Some of these storms may be strong to severe. The surface low is prog'd to track southeast along the Red River and strong to severe thunderstorms are likely to develop over southwest Oklahoma by early evening. CAMS suggest storms will grow upscale along the front with perhaps a bowing segment as it moves through south-central Oklahoma later this evening. Very large hail, damaging winds, and an isolated tornado are possible. Thompson && .LONG TERM... (Saturday night through next Thursday) Issued at 159 PM CDT Fri Apr 23 2021 Gusty winds Saturday morning behind the front will decrease through the day as the surface ridge quickly builds over the area. The airmass behind the front will not offer much change in temperatures, as highs reach near 70 to the mid 70s across southwest OK by Saturday afternoon. As the surface high slides eastward and upper ridging builds overhead temperatures will warm further Sunday. Lee cyclogenesis east of the Rockies will tighten the pressure gradient over the area during the day, which will lead to a period of gusty south winds, especially across western OK. This will increase fire weather concerns on Sunday across extreme western portions of the area to the west of a dryline, with similar conditions possible Monday and Tuesday (depending on dryline positioning this may end up confined to the TX/OK panhandles). A deep trough approaches by Tuesday, with models continuing to disagree on timing and amplitude of the trough. Moisture return no longer looks to be a question as models advertise now agree on a deeper, slower trough with more meridional flow. There are still so me timing differences, however, with the GFS faster and further east with the dryline on Tuesday (central OK) and the ECM slower and further west (western OK or the TX panhandle). Given such a deep trough the slower solution seems more likely (and appears to be the trend in the models the last few days). The slowing of the trough may linger the severe risk into Wednesday for at least eastern portions of the area and may also increase the risk for flooding concerns. Bottom line, the ingredients still appear favorable for severe weather in our area Tuesday (and perhaps Wednesday as well), but details still remain unclear on exactly where and when the greatest threat will occur. The front should clear the area by Wednesday night, but the upper trough will linger overhead through the end of the week. This should keep temperatures cooler than average to end the week with dry conditions. Ware && .AVIATION... (18Z TAFS) Issued at 1148 AM CDT Fri Apr 23 2021 IFR/MVFR conditions are expected to continue through the overnight hours. Latest radar shows scattered thunderstorms developing over south-central Oklahoma. Thunderstorms are anticipated to develop over western north Texas within the next hour or two, with severe storm threat increasing through the afternoon and evening hours for most TAF sites. Large hail and damaging wind gusts up to 80 mph are possible this afternoon into tonight. && .UPPER AIR... Issued at 557 AM CDT Fri Apr 23 2021 Upper air flights are planned for 12Z this morning, 18Z this afternoon, and 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 52 69 48 / 70 90 10 0 Hobart OK 72 49 72 47 / 60 90 0 0 Wichita Falls TX 75 53 73 49 / 70 70 0 0 Gage OK 68 43 71 48 / 30 40 0 0 Ponca City OK 64 51 69 46 / 90 100 10 0 Durant OK 69 55 73 49 / 90 90 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....08 AVIATION...01
Hazardous weather outlook, Apr 23, 2:30 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 230 PM CDT Fri Apr 23 2021 OKZ004>048-050>052-TXZ083>090-241930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 230 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe thunderstorms are expected this afternoon and evening across Oklahoma and northern Texas. Severe thunderstorms this afternoon and evening across western north Texas and southwestern OK may contain hail up to the size of baseballs, damaging wind gusts around 70 mph, and an isolated tornado are possible. During the evening hours, thunderstorms are expected to become more numerous across central and south central Oklahoma. These storms will mainly pose a risk of large hail and damaging winds. As storms move east of Interstate 35 this evening, the hail threat is expected to decrease some, but damaging winds will still be a concern. Heavy rainfall and localized flooding are also a concern, especially across central and southern OK as several rounds of storms are expected this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Severe thunderstorms will be possible next Tuesday across most of the region. .Fire Weather... Elevated to Near Critical fire weather conditions are possible across western Oklahoma and western north Texas Sunday through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 23, 3:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
347 PM CDT Fri Apr 23 2021
OKZ016-017-232115-
Custer OK-Blaine OK-
347 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR east central Custer and southern
Blaine Counties Until 415 PM CDT...
AT 346 PM CDT, a strong thunderstorm was located 9 miles north of
Hydro, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3579 9821 3572 9830 3572 9831 3571 9832
3555 9855 3567 9868 3595 9855
TIME...MOT...LOC 2046Z 219DEG 32KT 3568 9860
TLSpecial weather statement, Apr 23, 3:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
350 PM CDT Fri Apr 23 2021
OKZ041-046-047-050-051-232115-
Love OK-Carter OK-Johnston OK-Marshall OK-Murray OK-
350 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southern Johnston...Marshall and southeastern Murray
Counties Until 415 PM CDT...
AT 346 PM CDT, a strong thunderstorm was located over southeastern
Lake Murray, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Locations impacted include...
Ardmore, Madill, Tishomingo, Kingston, Dickson, Mannsville, Ravia,
Milburn, Gene Autry, Overbrook, Fillmore, Lake Murray, Lebanon,
Russett, Willis, Little City, northern Lake Texoma and Oakland.
LAT...LON 3387 9689 3394 9690 3396 9692 3394 9697
3396 9698 3395 9700 3390 9699 3401 9727
3438 9696 3426 9641 3411 9655 3411 9659
3409 9657 3387 9679 3387 9683 3385 9685
TIME...MOT...LOC 2046Z 219DEG 32KT 3404 9706
TLSpecial weather statement, Apr 23, 4:18 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
418 PM CDT Fri Apr 23 2021
OKZ046-050-051-232145-
Love OK-Carter OK-Marshall OK-
418 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR Love...southeastern Carter and
west central Marshall Counties Until 445 PM CDT...
AT 414 PM CDT, a strong thunderstorm was located 6 miles west of
Thackerville, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Locations impacted include...
Ardmore, Marietta, Lone Grove, Thackerville, Lebanon, Overbrook, Lake
Murray, Burneyville and western Lake Texoma.
LAT...LON 3372 9713 3376 9719 3382 9721 3385 9717
3392 9721 3386 9726 3389 9731 3385 9733
3388 9733 3383 9736 3382 9742 3420 9732
3406 9674 3392 9690 3396 9692 3395 9700
3389 9698 3384 9704 3385 9709 3382 9705
TIME...MOT...LOC 2114Z 210DEG 46KT 3376 9725
TLSpecial weather statement, Apr 23, 4:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
432 PM CDT Fri Apr 23 2021
OKZ012-018-019-232200-
Garfield OK-Kingfisher OK-Logan OK-
432 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Garfield...northern
Kingfisher and northwestern Logan Counties Until 500 PM CDT...
AT 427 PM CDT, a strong thunderstorm was located 5 miles east of
Dover, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Kingfisher, Hennessey, Waukomis, Dover, Drummond, Marshall, Loyal,
Lovell, Bison, Vance Air Force Base, Omega and Lacey.
LAT...LON 3616 9743 3588 9774 3586 9821 3589 9821
3637 9802
TIME...MOT...LOC 2127Z 205DEG 38KT 3599 9781
TLSpecial weather statement, Apr 23, 4:33 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 433 PM CDT Fri Apr 23 2021 OKZ024-025-027>029-232200- Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK- 433 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern Oklahoma...eastern Canadian...northwestern Cleveland and northwestern McClain Counties Until 500 PM CDT... AT 432 PM CDT, a strong thunderstorm was located over Tuttle, moving northeast at 45 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Locations impacted include... Oklahoma City, Moore, Midwest City, Del City, El Reno, Newcastle, Yukon, Bethany, Mustang, Choctaw, Warr Acres, The Village, Tuttle, Piedmont, Spencer, Nichols Hills, Union City, Minco, Valley Brook and Amber. LAT...LON 3510 9775 3521 9800 3568 9790 3547 9731 TIME...MOT...LOC 2132Z 208DEG 41KT 3530 9776 JP
Special weather statement, Apr 23, 4:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT Fri Apr 23 2021
TXZ084-087-232230-
Foard TX-Knox TX-
452 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard and
northwestern Knox Counties Until 530 PM CDT...
AT 449 PM CDT, a strong thunderstorm was located 11 miles east of
Chalk, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3391 10005 3400 9983 3376 9968 3371 9999
3383 10000 3385 10005
TIME...MOT...LOC 2149Z 249DEG 25KT 3381 10004
WareThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:21 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Apr 23, 1:23 PM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Apr 23, 1:45 PM CDT | Special Weather Statement | OUN | Stephens | 30 min |
| Apr 23, 1:49 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Apr 23, 2:18 PM CDT | Special Weather Statement | OUN | McClain | 27 min |
| Apr 23, 2:44 PM CDT | Special Weather Statement | OUN | Jefferson | 31 min |
| Apr 23, 2:46 PM CDT | Special Weather Statement | OUN | McClain | 29 min |
| Apr 23, 3:05 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 40 min |
| Apr 23, 3:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Apr 23, 3:47 PM CDT | Special Weather Statement | OUN | Garvin, McClain | 28 min |
| Apr 23, 3:47 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Apr 23, 3:50 PM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Apr 23, 4:18 PM CDT | Special Weather Statement | OUN | Love | 27 min |
| Apr 23, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 45 min |
| Apr 23, 4:32 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| Apr 23, 4:33 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Apr 23, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, Oklahoma | 33 min |
| Apr 23, 5:03 PM CDT | Special Weather Statement | OUN | Noble | 27 min |
| Apr 23, 5:14 PM CDT | Special Weather Statement | OUN | Logan | 31 min |
| Apr 23, 5:59 PM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 47 min |
| Apr 23, 6:18 PM CDT | Special Weather Statement | OUN | Garfield | 27 min |
| Apr 23, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 45 min |
| Apr 23, 6:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Apr 23, 6:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Apr 23, 1:58 PM CDT | Special Weather Statement | OUN | Clay | 47 min |
| Apr 23, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Apr 23, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 43 min |
| Apr 23, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 52 min |
| Apr 23, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 47 min |
| Apr 23, 5:40 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 39 min |
| Apr 23, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Wilbarger | 38 min |
| Apr 23, 5:59 PM CDT | Tornado Warning | OUN | Foard, Hardeman, Wilbarger | 46 min |
| Apr 23, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita | 52 min |
| Apr 23, 6:18 PM CDT | Tornado Warning | OUN | Foard, Hardeman, Wilbarger | 42 min |
| Apr 23, 6:43 PM CDT | Tornado Warning | OUN | Wilbarger | 32 min |
| Apr 23, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 19 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.